It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-19-2006, 09:04 AM   #1
Senior Member
(female)
 
Join Date: Dec 2005
Posts: 132
MCKMN HB User
Can My meds cause swelling?

Dose was upped 2 wks ago too 75Mcgs of Synthroid.. I am noticing swelling in my feet enough too see my Sock imprint on my ankles, my feet also feel tingly... I read Synthroid side efects, and it does not list this as a side effect, but it started after my dosage was upped?
__________________
Missy

 
Sponsors Lightbulb
   
Old 05-19-2006, 09:14 AM   #2
Member
(female)
 
Join Date: May 2006
Posts: 55
christine25 HB User
Re: Can My meds cause swelling?

Yes.

you should read my thread on facial puffiness, I also have gotten swelling in my hands and feet.

It all started after i uppered the dose of my, synthroid, I was on cytomel too, so I was playing around too much and increase too qickly and it was aparantly too much for my body.

It sounds like the dose you're on could be too much.

I know its an unplesant side effect but its an indication that somthing isnt right.

ITs prob mucopolysaccrides inflitrating the tissues in your skin that attract water and cause edema,,, or called myxedema, in your case its mild.

It should go away.

Questions for you,,,,

Do you have any other symptoms other than the feet swelling, like in other parts of your body?

DOes the increased dose make you feel better? or worse overall?

And what do you have hashis? whats your antibodies, TSH ect. why did they have to increase you dose in the first place.

Have you tried Armour, its usually better than synthroid?

thanks hon

Im here to try and help

CHristina

 
Sponsors Lightbulb
   
Old 05-19-2006, 09:17 AM   #3
Member
(female)
 
Join Date: May 2006
Posts: 55
christine25 HB User
Re: Can My meds cause swelling?

I would lower the dose or get off of it depending on your condition, or switch to Armour.

You need to make a change if its not working for you and causeing your feet to swell.

 
Old 05-19-2006, 10:45 AM   #4
Senior Member
(female)
 
Join Date: Dec 2005
Posts: 132
MCKMN HB User
Re: Can My meds cause swelling?

Hi Christine.. No ther changes right now, just the ones mentioned.. Aside from the ones that originally sent me too my Endo.. Fatigues, Hair loss, dry brittle hair...this list is endless, but the ones I mentioned above are *new*..

I don't think My endo is a user of Armour...I never asked him though..

My
Thyroid peroxidase A was 203 ( ref says under 35 )
Thyroglobulin AB was 20 ( ref says should be under 20 )

Thanks for all your help!
__________________
Missy

Last edited by MCKMN; 05-19-2006 at 10:46 AM.

 
Old 05-19-2006, 11:04 AM   #5
Veteran
(female)
 
Join Date: Apr 2006
Location: Idaho
Posts: 328
lookin4aclue HB User
Re: Can My meds cause swelling?

I was on Synthroid as well for almost 3 years and for the last year off and on I would notice swelling in my ankels and feet. I never put two and two together but since I changed to Armour a few weeks back I haven't had that problem. It happen more though when they would change my meds, now that I think about it.

 
Old 05-19-2006, 11:29 AM   #6
Senior Member
(female)
 
Join Date: Dec 2005
Posts: 132
MCKMN HB User
Re: Can My meds cause swelling?

Ya know... I don't think this is Thyroid related, but even sionce my C-section, and recieving 2 units of blood from this, I have had this very strong metallic taste in my mouth. It comes and goes through out the day..I wonder what this is all about! I've mentioned it too my Docs, but seriously, No joking.. they all have Said... Hmmmmmmmm, have no idea what that is, never head of anything like that happening. So I have never thought about is since, just been living with it.
__________________
Missy

 
Old 05-19-2006, 11:32 AM   #7
Veteran
(female)
 
Join Date: Apr 2006
Location: Idaho
Posts: 328
lookin4aclue HB User
Re: Can My meds cause swelling?

Have you been on any meds that might cause that? I am on steriods and that is one that can, and does for me.

 
Old 05-19-2006, 11:48 AM   #8
Senior Member
(female)
 
Join Date: Dec 2005
Posts: 132
MCKMN HB User
Re: Can My meds cause swelling?

Well I am on metformin, but Have been on it for YRS..this just started after his birht, I was NORMAL, and FUNCTIONAL until I had him *lol*...Now I just seem too have all these darn ailments, and complaints..
__________________
Missy

 
Old 05-20-2006, 01:47 PM   #9
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: oswestry england
Posts: 1,614
pursie HB User
Re: Can My meds cause swelling?

as soon as i start on levo i have worse water retention than without it???? can anyone understand this????????? im more puffy on the medication is this because its to little and it needs to be upped???????????????

 
Old 05-20-2006, 06:50 PM   #10
Inactive
(male)
 
Join Date: Apr 2004
Location: las vegas
Posts: 90
barchin HB User
Re: Can My meds cause swelling?

MCKMN,

I had that metallic taste! I had a horrible problem with some colognes and perfume smelling metallic or like bug spray also. That problem has seemed to resolve itself, although once in awhile it comes back.

Last edited by barchin; 12-16-2007 at 10:07 PM.

 
Old 05-21-2006, 02:49 PM   #11
Member
(female)
 
Join Date: May 2006
Posts: 55
christine25 HB User
Re: Can My meds cause swelling?

Quote:
Originally Posted by Marlow
MCKMN,

I had that metallic taste! I had a horrible problem with some colognes and perfume smelling metallic or like bug spray also. That problem has seemed to resolve itself, although once in awhile it comes back.

I also swell up and have from the beginning. The more I swell the more weakness I feel. My swelling is in my feet and hands. Sometimes my face swells and my neck and throat area gets a tight swollen feeling. My feet and hands can also be very painful. I can't seem to get control over the swelling.

I think the metallic taste may well be from low thyroid. I never had it before I started having problems.

Marlow

Yes I also get a metallic taste in my mouth and swollen puffy skin.
Mainly in my face and hands and feet.

I have discovered that the metallic taste comes when I eat certain foods, and I also get a tinny taste, like metal, and stomach aches.

I have discovered that its when I eat anything with too much iodine in it, that includes thyroid meds because they contain iodine.

Dairy causes is and iodized salt and certain other chemicals too.

Anyone else notice this too?

Im pretty well sure its the iodine im reacting to that causes the metallic taste.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Horrible Joint Pain and Swelling vickichicky General Health 1 06-12-2011 11:38 PM
High tolerance to Pain meds. HELP PLEASE!!! nochange Chronic Pain 17 02-26-2010 01:11 PM
question about meds/ urinary probs and color myhearthurts Pain Management 7 09-17-2009 10:34 AM
Pressure High--Afraid of Meds yanni High & Low Blood Pressure 25 08-12-2008 07:37 PM
CML - 8 months on meds houtex54 Leukemia 9 04-18-2008 09:57 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:12 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!